advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Sedalia, Missouri, USA:

My 16-year-old son plays soccer and runs track. During soccer season, he had significant knots in his thigh quad muscle. He is now running track and has the same thing in the other leg. The two physical therapists visited today and wonder if this has something to do with his diabetes. They suggested that I call the doctor to see if this is something they have heard about. The thought was that the insulin injections damage the fascia in the thigh and then it breaks down in spots where the muscle then knots up. I will contact the endocrine office this week but was interested to see if you knew anything about this.

Answer:

I'm sorry that I will be unable to be too helpful without seeing these "knots" and knowing how many, how big, how deep, change in color, degree of discomfort, etc. Your own diabetes team members will be more helpful, I hope.

Having said that, the theory put forth by your therapists does not hold a lot of water for me.

DS

DTQ-20120326210121
Original posting 29 Mar 2012
Posted to Aches and Pains and Exercise and Sports

  
advertisement


                 
  Home Return to Top

Last Updated: Thursday March 29, 2012 16:58:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.